Show simple item record

dc.contributor.authorMarkowich, Peter A.
dc.contributor.authorPaul, Thierry A.
dc.contributor.authorSparber, Christof
dc.date.accessioned2015-08-03T09:46:41Z
dc.date.available2015-08-03T09:46:41Z
dc.date.issued2012-05-08
dc.identifier.citationMarkowich, P., Paul, T., & Sparber, C. (2012). On the Dynamics of Bohmian Measures. Archive for Rational Mechanics and Analysis, 205(3), 1031–1054. doi:10.1007/s00205-012-0528-1
dc.identifier.issn00039527
dc.identifier.doi10.1007/s00205-012-0528-1
dc.identifier.urihttp://hdl.handle.net/10754/562182
dc.description.abstractThe present work is devoted to the study of dynamical features of Bohmian measures, recently introduced by the authors. We rigorously prove that for sufficiently smooth wave functions the corresponding Bohmian measure furnishes a distributional solution of a nonlinear Vlasov-type equation. Moreover, we study the associated defect measures appearing in the classical limit. In one space dimension, this yields a new connection between mono-kinetic Wigner and Bohmian measures. In addition, we shall study the dynamics of Bohmian measures associated to so-called semi-classical wave packets. For these type of wave functions, we prove local in-measure convergence of a rescaled sequence of Bohmian trajectories towards the classical Hamiltonian flow on phase space. Finally, we construct an example of wave functions whose limiting Bohmian measure is not mono-kinetic but nevertheless equals the associated Wigner measure. © 2012 Springer-Verlag.
dc.description.sponsorshipThe authors want to thank the referees for helpful remarks in improving the paper and in particular for the short, direct argument given in the proof of Lemma 3. This publication is based on work supported by Award No. KUK-I1-007-43, funded by the King Abdullah University of Science and Technology (KAUST). C. SPARBER has been supported by the Royal Society via his University research fellowship. P. MARKOWICH acknowledges support from the VPP Office of KSU in Riyadh, KSA, and from the Royal Society through his Wolfson Research Merit Award.
dc.publisherSpringer Nature
dc.relation.urlhttp://arxiv.org/abs/arXiv:1011.5361v2
dc.titleOn the Dynamics of Bohmian Measures
dc.typeArticle
dc.contributor.departmentComputer, Electrical and Mathematical Sciences and Engineering (CEMSE) Division
dc.contributor.departmentApplied Mathematics and Computational Science Program
dc.identifier.journalArchive for Rational Mechanics and Analysis
dc.contributor.institutionCNRS and CMLS, Ecole Polytechnique 91, 128 Palaiseau cedex, France
dc.contributor.institutionDepartment of Mathematics, Statistics, and Computer Science, University of Illinois at Chicago, 851 South Morgan Street, Chicago, IL 60607, United States
dc.identifier.arxivid1011.5361
kaust.personMarkowich, Peter A.
kaust.grant.numberKUK-I1-007-43
dc.date.published-online2012-05-08
dc.date.published-print2012-09
dc.date.posted2010-11-24


This item appears in the following Collection(s)

Show simple item record